Alert archive / Massachusetts / Small Craft Advisories in 2020

Small Craft Advisory 49, NWS Boston/Norton, MA

March 26, 2020

NWS Boston/Norton, MA issued this small craft advisory at Mar 26, 2020, 3:53 PM EDT. It took effect at Mar 27, 2020, 12:00 AM EDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 26, 2020, 3:53 PM EDT (19:53 UTC)
In effect from
Mar 27, 2020, 12:00 AM EDT
Expired
Mar 27, 2020, 10:00 AM EDT
In force
10 hr
Issued by
NWS Boston/Norton, MA

The text

As transmitted.

537 
WHUS71 KBOX 261953
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
353 PM EDT Thu Mar 26 2020

ANZ235-237-270400-
/O.CAN.KBOX.SC.Y.0047.000000T0000Z-200327T1600Z/
/O.NEW.KBOX.SC.Y.0049.200327T0400Z-200327T1400Z/
Rhode Island Sound-Block Island Sound-
353 PM EDT Thu Mar 26 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM
EDT FRIDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...Rhode Island Sound and Block Island Sound.

* WHEN...From midnight tonight to 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ232-270400-
/O.CAN.KBOX.SC.Y.0047.000000T0000Z-200326T2000Z/
/O.NEW.KBOX.SC.Y.0049.200327T0400Z-200327T1200Z/
Nantucket Sound-
353 PM EDT Thu Mar 26 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT FRIDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 2 to 4 feet expected.

* WHERE...Nantucket Sound.

* WHEN...From midnight tonight to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ233-234-270400-
/O.CAN.KBOX.SC.Y.0044.000000T0000Z-200326T2000Z/
/O.NEW.KBOX.SC.Y.0049.200327T0400Z-200327T1200Z/
Vineyard Sound-Buzzards Bay-
353 PM EDT Thu Mar 26 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT FRIDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 2 to 4 feet expected.

* WHERE...Vineyard Sound and Buzzards Bay.

* WHEN...From midnight tonight to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-270400-
/O.CAN.KBOX.SC.Y.0047.000000T0000Z-200326T2000Z/
/O.NEW.KBOX.SC.Y.0049.200327T0400Z-200327T1200Z/
Cape Cod Bay-
353 PM EDT Thu Mar 26 2020

...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
EDT FRIDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 2 to 4 feet expected.

* WHERE...Cape Cod Bay.

* WHEN...From midnight tonight to 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ251-270400-
/O.EXT.KBOX.SC.Y.0048.000000T0000Z-200328T0000Z/
Massachusetts Bay and Ipswich Bay-
353 PM EDT Thu Mar 26 2020

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WHAT...North winds 10 to 20 kt with gusts up to 25 kt, 
  becoming southwest tonight. Seas 4 to 7 feet.

* WHERE...Massachusetts Bay and Ipswich Bay.

* WHEN...Until 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ255-256-270400-
/O.CON.KBOX.SC.Y.0044.000000T0000Z-200327T1800Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
353 PM EDT Thu Mar 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 25 kt, becoming
  southwest tonight. Seas 5 to 8 feet.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ250-254-270400-
/O.CON.KBOX.SC.Y.0044.000000T0000Z-200328T0300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
353 PM EDT Thu Mar 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
FRIDAY...

* WHAT...North winds 15 to 25 kt with gusts up to 30 kt, 
  becoming southwest tonight. Seas 6 to 9 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...Until 11 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
3 follow-up statements
546 
WHUS71 KBOX 270351
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1151 PM EDT Thu Mar 26 2020

ANZ255-256-271200-
/O.CON.KBOX.SC.Y.0044.000000T0000Z-200327T1800Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1151 PM EDT Thu Mar 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT FRIDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  4 to 7 feet.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...Until 2 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ250-254-271200-
/O.CON.KBOX.SC.Y.0044.000000T0000Z-200328T0300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
1151 PM EDT Thu Mar 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT
FRIDAY...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  5 to 8 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...Until 11 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ251-271200-
/O.CON.KBOX.SC.Y.0048.000000T0000Z-200328T0000Z/
Massachusetts Bay and Ipswich Bay-
1151 PM EDT Thu Mar 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT FRIDAY...

* WHAT...West winds 10 to 15 kt and seas 4 to 7 feet.

* WHERE...Massachusetts Bay and Ipswich Bay.

* WHEN...Until 8 PM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-237-271200-
/O.CON.KBOX.SC.Y.0049.200327T0400Z-200327T1400Z/
Rhode Island Sound-Block Island Sound-
1151 PM EDT Thu Mar 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT
FRIDAY...

* WHAT...Southwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 3 to 5 feet expected.

* WHERE...Block Island Sound and Rhode Island Sound.

* WHEN...Until 10 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ232>234-271200-
/O.CON.KBOX.SC.Y.0049.200327T0400Z-200327T1200Z/
Nantucket Sound-Vineyard Sound-Buzzards Bay-
1151 PM EDT Thu Mar 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 15 kt with gusts up to 25 kt and 
  seas 2 to 4 feet expected.

* WHERE...Nantucket Sound, Vineyard Sound and Buzzards Bay.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ231-271200-
/O.CON.KBOX.SC.Y.0049.200327T0400Z-200327T1200Z/
Cape Cod Bay-
1151 PM EDT Thu Mar 26 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT FRIDAY...

* WHAT...Southwest winds 10 to 15 kt and seas 2 to 4 feet 
  expected.

* WHERE...Cape Cod Bay.

* WHEN...Until 8 AM EDT Friday.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
329 
WHUS71 KBOX 270852
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
452 AM EDT Fri Mar 27 2020

ANZ231>234-271000-
/O.CAN.KBOX.SC.Y.0049.000000T0000Z-200327T1200Z/
Cape Cod Bay-Nantucket Sound-Vineyard Sound-Buzzards Bay-
452 AM EDT Fri Mar 27 2020

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and waves have fallen below Small Craft Advisory limits,
therefore the Small Craft Advisory has been cancelled.

$$

ANZ255-256-271700-
/O.CON.KBOX.SC.Y.0044.000000T0000Z-200327T1800Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
452 AM EDT Fri Mar 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  4 to 7 feet.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ250-254-271700-
/O.CON.KBOX.SC.Y.0044.000000T0000Z-200328T0300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
452 AM EDT Fri Mar 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 5 to 8 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ251-271700-
/O.CON.KBOX.SC.Y.0048.000000T0000Z-200328T0000Z/
Massachusetts Bay and Ipswich Bay-
452 AM EDT Fri Mar 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt and seas 4 to 7 feet.

* WHERE...Massachusetts Bay and Ipswich Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ235-237-271400-
/O.CON.KBOX.SC.Y.0049.000000T0000Z-200327T1400Z/
Rhode Island Sound-Block Island Sound-
452 AM EDT Fri Mar 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EDT THIS
MORNING...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  3 to 5 feet.

* WHERE...Block Island Sound and Rhode Island Sound.

* WHEN...Until 10 AM EDT this morning.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
880 
WHUS71 KBOX 271419
MWWBOX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Boston/Norton MA
1019 AM EDT Fri Mar 27 2020

ANZ235-237-271530-
/O.EXP.KBOX.SC.Y.0049.000000T0000Z-200327T1400Z/
Rhode Island Sound-Block Island Sound-
1019 AM EDT Fri Mar 27 2020

...SMALL CRAFT ADVISORY HAS EXPIRED...

West winds around 10 kt are expected today, with gusts up to 20 
kt. Seas 2 to 4 feet. 

$$

ANZ255-256-271800-
/O.CON.KBOX.SC.Y.0044.000000T0000Z-200327T1800Z/
Coastal Waters extending out to 25 nm South of Marthas Vineyard
and Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out
to 20 nm South of Block Island-
1019 AM EDT Fri Mar 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 2 PM EDT THIS
AFTERNOON...

* WHAT...West winds 10 to 20 kt with gusts up to 25 kt and seas 
  4 to 7 feet.

* WHERE...In Massachusetts coastal waters, Coastal Waters 
  extending out to 25 nm South of Marthas Vineyard and 
  Nantucket. In Rhode Island coastal waters, Coastal Waters from 
  Montauk NY to Marthas Vineyard extending out to 20 nm South of 
  Block Island.

* WHEN...Until 2 PM EDT this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ250-254-272230-
/O.CON.KBOX.SC.Y.0044.000000T0000Z-200328T0300Z/
Coastal waters east of Ipswich Bay and the Stellwagen Bank
National Marine Sanctuary-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
1019 AM EDT Fri Mar 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS
EVENING...

* WHAT...Northwest winds 10 to 20 kt with gusts up to 25 kt and 
  seas 5 to 8 feet.

* WHERE...Coastal waters east of Ipswich Bay and the Stellwagen 
  Bank National Marine Sanctuary and Coastal waters from 
  Provincetown MA to Chatham MA to Nantucket MA out 20 nm.

* WHEN...Until 11 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ251-272230-
/O.CON.KBOX.SC.Y.0048.000000T0000Z-200328T0000Z/
Massachusetts Bay and Ipswich Bay-
1019 AM EDT Fri Mar 27 2020

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

* WHAT...Northwest winds 10 to 15 kt with gusts to 25 kt and seas
  4 to 7 feet.

* WHERE...Massachusetts Bay and Ipswich Bay.

* WHEN...Until 8 PM EDT this evening.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before this small craft advisory went out at Mar 26, 1:39 PM EDT, 2 hours 14 minutes earlier.

Area forecast discussion, Mar 26, 1:39 PM EDT, 2 hours 14 minutes before
Area Forecast Discussion
National Weather Service Boston/Norton MA
139 PM EDT Thu Mar 26 2020

.SYNOPSIS...
Dry and quiet weather across southern New England today as high
pressure builds in. Another low will approach the region from late
tonight into Friday. This will bring the low risk for a few
brief showers to areas south of the Massachusetts Turnpike
Friday morning, but dry weather will dominate. A ridge of high
pressure will bring dry and pleasant weather to the region
Friday night into Saturday. Low pressure approaching from the
Great Lakes will bring some rain late Saturday night and
especially Sunday along with chilly temperatures. Scattered
showers linger on Monday before dry and seasonable weather
returns Tuesday. A potential coastal storm may bring some rain
or perhaps even some wet snow later Wednesday and/or Thursday,
but that remains uncertain.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...

130 pm update...

Some patchy stratocumulus left over the Cape and Islands will
continue to dissipate/move offshore as subsidence inversion
continues to strengthen. Sunny/mostly sunny skies prevail thru
the remainder of the day. Current forecast looks on track. Minor
adjustments made to reflect latest trends.

Early morning discussion follows...

Distant ocean storm was resulting in some gusty NE winds and
low clouds across far southeast New England early this morning.
This system will continue to move even further away from the
region, allowing these low clouds to dissipate later this
morning. NE winds will continue to gust between 20 and 30 mph
across the Cape/Islands this morning, but expect these to
diminish some by mid-late afternoon.

Otherwise, a ridge of high pressure will result in mostly sunny
skies and pleasant weather today. Highs should reach the 50s in
most locations with light winds outside the Cape/Islands making
for a pleasant/comfortable afternoon. Onshore flow along
portions of the coast as well as the Cape/Islands will result in
locally cooler highs mainly in the middle to upper 40s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM FRIDAY/...
Highlights

* Chances of rain along the south coast late tonight into early
  Friday afternoon. Some uncertainty on the track of this system,
  and it could remain far enough to the south to keep the region
  precipitation free.

The ridge axis will continue building offshore Thursday night into
Friday, while the shortwave trough over Quebec lifts into northern
New England. The low associated with the shortwave will lift into
Quebec/New Brunswick. The cold front associated with the low will
stall out across the Mid Atlantic/Ohio River Valley. Another
shortwave will lift in from the Mid Mississippi River Valley. This
may interact with the boundary to develop a low that slides just
south of the region on Friday.

Still some discrepancy with the intensity of the developing system
with the GFS still being the most robust. The majority of guidance
keeps the system well to the south, but have nudged things to blend
in a bit of the GFS just in case the system jogs a bit further
north. Regardless, expecting the precipitation to be light. The best
opportunity for any rain is across the south coast.

Low temperatures tonight will fall into the 30s across the region.
Temperatures on Friday will rebound into the low to mid 50s
regionwide.

&&

.LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/...
Highlights...

* Dry and pleasant Fri night into most of Sat

* Periods of rain and chilly late Sat night & especially Sun

* Scattered showers persist Mon

* Dry and seasonable Tue

* Rain or perhaps even some wet snow possible later Wed into Thu
  "if" a coastal storm impacts the region

Details...

Friday night and Saturday...

A ridge of high pressure will result in dry/pleasant weather Fri
night into Sat. Mainly clear skies/light winds Fri night should
allow overnight lows to range from the upper 20s to the middle 30s
in most locations. A pleasant day Sat despite the increase in
mid/high level cloudiness from the west during the afternoon. The
ridge of high pressure should keep us dry with highs well up into
the 50s in most locations.

Saturday night and Sunday...

Low pressure will be lifting into the Great Lakes Sat night. This
will increase the forcing for ascent and allow some rain to
overspread the region late Saturday night, especially across the
interior. The steadiest/heaviest rain will be across northern New
England, where better forcing/low level jet intersect a surface warm
front. A secondary low will develop near the southeast New England
coast by Sunday. This will allow moist low level easterly flow with
as southeast low level jet above it. This will result a rainy Sunday
with raw conditions as temperatures will generally remain in the 40s.

Monday...

Despite the surface low moving east of the region, upper level
trough/cold pool aloft will cross the region. This will result in
scattered showers and we can not even rule out some graupel with the
marginal instability/cold air aloft. Highs mainly in the upper 40s
to the lower 50s.

Tuesday through Thursday...

Dry and seasonable weather is expected Tuesday. We will then need to
watch the potential for coastal storm sometime later Wed into Thu.
Remains to be seen if it will develop, as the GFS keeps us dry with
a much weaker wave of low pressure passing well to our south.
However, the ECMWF/GGEM develop a rather potent closed upper level
low to our southwest and a surface low intensifying near the coast.
Pattern recognition tells us if this happens the potential for a
cold windswept rain or even some early April wet snow would be
possible later Wed into Thu. Plenty of uncertainty, but will have to
watch this especially if an upper level closed low passes near or
south of our region.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
Forecaster Confidence Levels...

Low - less than 30 percent.
Moderate - 30 to 60 percent.
High - greater than 60 percent.

1730Z Update...

Through 00Z...High confidence

VFR thru the remainder of the day. N/NE winds on Cape and
Islands gusting to 25-30 kts this afternoon, start to diminish
later in the day. Elsewhere mainly light N to variable winds
with local sea breezes continuing to develop.

Tonight...Moderate confidence.

Increasing clouds with mainly a VFR OVC cloud deck developing.
SCT -RA mainly near and S of BAF-ORH-OWD after 06Z, with a
Fri.

KBOS Terminal...High confidence in TAF. E/SE winds with a sea
breeze thru 00Z. Then winds becoming SW by 04Z, and NW by 14Z
Fri.

KBDL Terminal...High confidence in TAF. A period of MVFR CIGs
probable around 12-15Z Fri.

Outlook /Friday Night through Monday/...

Friday Night through Saturday: VFR.

Saturday Night: Mainly MVFR, with local IFR possible. Breezy.
Chance RA.

Sunday: Mainly MVFR, with areas IFR possible. Breezy. RA.

Sunday Night through Monday: Mainly MVFR, with local IFR
possible. Chance SHRA.

&&

.MARINE...
A coastal storm will continue lifting to the east and northeast of
region today. Northerly winds continue as the low moves well
offshore, with gusts 25-30 kts. Wind speeds and gusts to lessen
by late afternoon as high pressure builds in. Then for tonight
winds become SW, with a period of gusts 20-25 kts late tonight.
Seas to remain heightened from this afternoon through much of
Friday. Small Craft Advisory continues into Friday for the
majority of the waters.

Chances of precipitation mainly across the southern waters late
tonight into early Friday as low pressure slides through. Winds
become NW during Friday with gusts diminishing.

Outlook /Friday Night through Monday/...

Friday Night: Winds less than 25 kt. Areas of seas approaching
5 ft.

Saturday: Winds less than 25 kt. Seas locally approaching 5 ft.

Saturday Night: Winds less than 25 kt. Seas locally approaching
5 ft. Chance of rain.

Sunday: Moderate risk for Small Craft Advisory winds with gusts
up to 30 kt. Areas of rough seas. Rain.

Sunday Night: Low risk for Small Craft Advisory winds with
gusts up to 25 kt. Rough seas up to 7 ft. Rain showers.

Monday: Low risk for Small Craft Advisory winds with gusts up
to 25 kt. Areas of rough seas. Chance of rain showers.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...None.
MA...None.
RI...None.
MARINE...Small Craft Advisory until 4 PM EDT this afternoon for
     ANZ231>234.
     Small Craft Advisory until noon EDT Friday for ANZ235-237.
     Small Craft Advisory until 11 PM EDT Friday for ANZ250-251-254.
     Small Craft Advisory until 2 PM EDT Friday for ANZ255-256.

&&

SYNOPSIS...Frank/BL
NEAR TERM...Frank/BL/NMB
SHORT TERM...BL
LONG TERM...Frank
AVIATION...Frank/BL/NMB
MARINE...Frank/BL
Hazardous weather outlook, Mar 26, 4:22 AM EDT, 11 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Boston/Norton MA
422 AM EDT Thu Mar 26 2020

CTZ002>004-MAZ002>024-026-RIZ001>008-270830-
Hartford CT-Tolland CT-Windham CT-Western Franklin MA-
Eastern Franklin MA-Northern Worcester MA-Central Middlesex MA-
Western Essex MA-Eastern Essex MA-Western Hampshire MA-
Western Hampden MA-Eastern Hampshire MA-Eastern Hampden MA-
Southern Worcester MA-Western Norfolk MA-Southeast Middlesex MA-
Suffolk MA-Eastern Norfolk MA-Northern Bristol MA-
Western Plymouth MA-Eastern Plymouth MA-Southern Bristol MA-
Southern Plymouth MA-Barnstable MA-Dukes MA-Nantucket MA-
Northern Middlesex MA-Northwest Providence RI-
Southeast Providence RI-Western Kent RI-Eastern Kent RI-Bristol RI-
Washington RI-Newport RI-Block Island RI-
422 AM EDT Thu Mar 26 2020

This Hazardous Weather Outlook is for northern Connecticut, all of
Massachusetts east of Berkshire County, and Rhode Island.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ230>237-250-251-254>256-270830-
Boston Harbor-Cape Cod Bay-Nantucket Sound-Vineyard Sound-
Buzzards Bay-Rhode Island Sound-Narragansett Bay-Block Island Sound-
Coastal waters east of Ipswich Bay and the Stellwagen Bank National
Marine Sanctuary-Massachusetts Bay and Ipswich Bay-
Coastal waters from Provincetown MA to Chatham MA to Nantucket MA
out 20 nm-
Coastal Waters extending out to 25 nm South of Marthas Vineyard and
Nantucket-
Coastal Waters from Montauk NY to Marthas Vineyard extending out to
20 nm South of Block Island-
422 AM EDT Thu Mar 26 2020

This Hazardous Weather Outlook is for Massachusetts and Rhode
Island coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

For more information on upcoming hazardous weather, please see the
Area Forecast Discussion on our webpage for the latest forecast
thinking. There is also our Enhanced Hazardous Weather Outlook at
www.weather.gov/box/ehwo

For the latest updates...please visit our webpage at
www.weather.gov/boston

You can follow us on Facebook at
www.facebook.com/us.nationalweatherservice.boston.gov

You can follow us on Twitter at
@NWSBoston

Nearby

Small Craft Advisories in Massachusetts, 2020Every small craft advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.